View Full Version : Important Question about Librium taper...


tambourine-man
11-09-12, 09:02 PM
So... I've more or less been taking one benzodiazepine or another (Valium, Xananx, Ativan, Restoril, Versed, Librium, you name it...) on and off (well, mostly on) for the better part of eight years. I was originally prescribed Ativan to treat the side-effects of a medication called Geodon, which I should never have taken in the first place. Then each sucessive doctor would continue to prescribe a benzo and I would continue to take them to avoid the hell of withdrawal.

So I decided to finally get off of them! I'm excited and nervous. I have been taking 3mgs of Klonopin for several months, 30mg of Valium for a couple years prior to the Klonopin, and on and on...

My p-doc prescribed three 25mg Librium a day to be taken for 10 ten days. Then 10mg three times a day to be taken for 10 days. Then 5mg two times a day for ten days. Then 5mg once a day for 7 days.

Does this taper sound appropriate? I'm a bit concerned because according to every bioequivalency chart I've checked, 25mg of Librium is equal to .5mg of Klonopin. This means my p-doc immediately cut my dose in half. I don't think he meant to do this.

I'm feeling a little strange. Should I call him and tell him about his mistake and see if the taper can be tweaked or should I ride it out? Is this a massive drop? Coming off benzos is hell for me.

SnareDrumzZz
11-13-12, 06:23 PM
I do not think every other day use counts. I think that regimen is actually fine from your 3mgs of Klonopin. Librium builds up in blood just like Diazepam. I think you're fine but if you must here a site for doctors who taper you how You want and theres a Lot.just go to www.benzodocs.com these are docs for tapering not for getting scripts for a buzz. Good luck tambourine man. Youll b OK.

Noah10
11-13-12, 07:05 PM
Withdrawal of benzos scares the crap out of me. I would be questioning every feeling or weird thought. Currently taking 1mg klonopin. Way back when I was taking 3-4mgs of xanax a day and wanted to stop. The doc gave me the following taper which worked like a charm, almost no discomfort.
Klonopin 1MG 3 times a day for 3 days, then 1 mg 2 times a day for 3 days, and last 1mg in evening for 3 days. That was it, 9 stinkin days I was fine. I'm actually having a panic attack just writing that. Sometimes we can over think this stuff a little, and with good reason-its scary ****.

I would call doc and double check that this is what he wanted and tell him your worried and want as little uncomfortability as possible. Good luck man, keep us posted

Kaotix
01-07-13, 11:33 AM
You gotta look at the big picture of this.. Librium is what they put me on to get off of benzo's after having a seizure. I guess it would be dependant on what exactly Librium does. I would start you out on a higher dose but I'm no doctor.